Oklahoma, 2005Damaging Wind in Oklahoma, August 8, 2005
August 8, 2005 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 8, 1:44 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 8, 1:44 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT MON AUG 8 2005
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING ONCE AGAIN THIS
AFTERNOON AS THE CAP WEAKENS ACROSS THE AREA. THERE IS THE POTENTIAL
THAT A FEW OF THE STORMS COULD BECOME BRIEFLY SEVERE. LOCALLY
GENERATED WINDEX GRIDS SUGGEST THAT MICROBURST WIND GUSTS IN EXCESS
OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THIS SHOWER
AND THUNDERSTORM ACTIVITY WILL DISSIPATE AROUND SUNSET.
LOW TEMPERATURES TONIGHT WILL BE SIMILAR TO THOSE THAT OCCURRED LAST
NIGHT. PERSISTENCE WILL ALSO BE THE RULE FOR HIGH TEMPERATURES OVER
THE NEXT COUPLE OF DAYS WITH MAYBE A DEGREE OR TWO VARIANCE EACH AFTERNOON.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AND
AGAIN ON WEDNESDAY ESPECIALLY ACROSS SOUTHEAST OKLAHOMA.
THERE IS SOME HOPE FOR A COOL DOWN EARLY NEXT WEEK AS A COLD FRONT
PUSHES INTO THE CENTRAL AND SOUTHERN PLAINS. WILL INCLUDE SLIGHT CHANCE POPS
FOR MONDAY IN ASSOCIATION WITH THIS FRONTAL BOUNDARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 97 75 99 / 20 20 20 10
FSM 72 95 72 96 / 20 20 20 20
MLC 70 95 70 97 / 20 20 20 20
BVO 70 98 70 100 / 20 20 10 10
FYV 66 93 66 93 / 20 20 20 10
BYV 68 95 71 92 / 20 20 20 10
MKO 70 95 70 96 / 20 20 20 10
MIO 69 95 72 96 / 20 20 10 10
F10 70 93 70 97 / 20 20 20 10
HHW 70 96 71 96 / 20 20 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Aug 8, 12:00 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON AUG 8 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON AUG 8 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...2 PERCENT.
ONSET...MID AFTERNOON. ENDING AT SUNSET.
AREA...NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
ONSET...MID AFTERNOON. ENDING AT SUNSET.
AREA...NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
DISCUSSION...
THIS AFTERNOON WILL BE MUCH LIKE YESTERDAY. ISOLATED THUNDERSTORMS
ARE EXPECTED DURING THE HEAT OF THE AFTERNOON INTO EARLY EVENING.
ONE OR TWO THUNDERSTORMS THAT DEVELOP MAY PRODUCE WIND GUSTS IN
EXCESS OF 40 MILES AN HOUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT INDEX POTENTIAL.
EXTENDED DISCUSSION...
TEMPERATURES WILL BE HOTTER THAN NORMAL THIS WEEK.
THE HEAT INDEX WILL APPROACH 105 THE NEXT SEVERAL
AFTERNOONS...AND PROBABLY EXCEED 105 AT SOME LOCATIONS FRIDAY
AND SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 8, 1:52 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT MON AUG 8 2005
OKZ069-082015-
ADAIR OK-
252 PM CDT MON AUG 8 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ADAIR
AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WESTVILLE...WHICH WAS NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM
INCLUDE...BARON...CHRISTIE...WESTVILLE...BALLARD AND WATTS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 8, 2:34 PM CST, 1 hour 56 minutes before
OKZ075-082115-
LATIMER OK-
334 PM CDT MON AUG 8 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 334 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF GOWEN...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VETERANS COLONY...WILBURTON...
YANUSH...HIGGINS...DAMON AND GOWEN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 8, 2:39 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON AUG 8 2005
OKZ057-082130-
CRAIG OK-
339 PM CDT MON AUG 8 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 339 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOLLOW...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 8, 3:14 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT MON AUG 8 2005
OKZ073-082145-
PITTSBURG OK-
414 PM CDT MON AUG 8 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 414 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DOW...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...
BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Thunderstorm Wind, Pushmataha
- When
- August 8, 4:30 PM CST
- Where
- Pushmataha County, Moyers
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.317, -95.650
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 8, 20051 death · 1 event
- Flash Flood in California, August 8, 2005$350,000 · 1 event
- Lightning Strike in Louisiana, August 8, 2005$250,000 · 1 event
- Flash Flooding in Georgia, August 8, 2005$181,000 · 3 events
- Flash Flood and Hail in New Mexico, August 8, 2005$150,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, August 8, 2005$66,000 · 50 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 8, 2005$60,000 · 2 events
- Flash Flood in Pennsylvania, August 8, 2005$55,000 · 1 event
- Lightning Strike in New Jersey, August 8, 2005$50,000 · 1 event
- Flash Flood in Texas, August 8, 2005$50,000 · 1 event
- Lightning Strike in New York, August 8, 2005$50,000 · 1 event
- Damaging Wind in Idaho, August 8, 2005$35,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472611.